Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 26, NWS Reno, NV

April 9, 20214 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Apr 9, 2021, 1:45 PM PDT for 4 counties in Nevada. It took effect at Apr 10, 2021, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2021, 1:45 PM PDT (20:45 UTC)
In effect from
Apr 10, 2021, 12:00 PM PDT
Expired
Apr 10, 2021, 8:00 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2408 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS75 KREV 092045
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
145 PM PDT Fri Apr 9 2021

NVZ004-110300-
/O.NEW.KREV.LW.Y.0026.210410T1900Z-210411T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
145 PM PDT Fri Apr 9 2021

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT SATURDAY
FOR PYRAMID LAKE...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph
  expected. Waves 1 to 3 feet. Areas of blowing dust possible.

* WHERE...Pyramid Lake.

* WHEN...From noon to 8 PM PDT Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
2 follow-up statements
586 
WWUS75 KREV 100944
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
244 AM PDT Sat Apr 10 2021

NVZ004-110300-
/O.CON.KREV.LW.Y.0026.210410T1900Z-210411T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
244 AM PDT Sat Apr 10 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PDT THIS EVENING FOR PYRAMID LAKE...

* CHANGES...Slight decrease in anticipated wind speeds.

* WHAT...Northwest winds 10 to 15 mph with gusts up to 30 mph 
  expected. Waves 1 to 3 feet. Areas of blowing dust possible.

* WHERE...Pyramid Lake.

* WHEN...From noon to 8 PM PDT Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
072 
WWUS75 KREV 101946
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1246 PM PDT Sat Apr 10 2021

NVZ004-110300-
/O.CON.KREV.LW.Y.0026.000000T0000Z-210411T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1246 PM PDT Sat Apr 10 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

* CHANGES...None.

* WHAT...Northwest winds 10 to 15 mph with gusts up to 30 mph 
  expected. Waves 1 to 3 feet. Areas of blowing dust possible.

* WHERE...Pyramid Lake.

* WHEN...From noon to 8 PM PDT Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 9, 2:15 AM PDT, 11 hours 30 minutes earlier.

Area forecast discussion, Apr 9, 2:15 AM PDT, 11 hours 30 minutes before
Area Forecast Discussion
National Weather Service Reno NV
215 AM PDT Fri Apr 9 2021

.SYNOPSIS...

Warm afternoons with seasonably cool mornings will continue
through the weekend. Westerly afternoon breezes are expected most
afternoons, though winds will shift easterly Sunday. There is no
chance for rain or snow through the first part of next week, but
there are signs for cooler weather with chances for showers and
possibly even thunderstorms the middle of next week.

&&

.SHORT TERM...

Rather tranquil weekend on tap with warm and dry conditions
continuing. High temps will be approximately 10 degrees above normal
(60s mountains, 70s valleys) with the warmest day likely to be on
Saturday. Typical westerly afternoon breezes today and Saturday with
gusts peaking around 25 mph. However, slightly stronger winds are
possible late Saturday afternoon north and east of a Lovelock-
Pyramid Lake line ahead of a system slated to drop into the northern
Rockies Saturday night. This trough is too far east to do much to
the appreciable weather, other than shifting the winds out of the
east northeast Sunday. Wind speeds will be fairly light Sunday,
with little if any impacts. The wind shift also means a few
degrees of cooling for Sunday.

It remains incredibly dry out there and we have already seen a few
brush fires start. Please stay fire safe this weekend! -Dawn

.Long Term...Monday through Friday.

Models are coming into better agreement with the a cutoff low
pressure system developing over the Great Basin next week. This
could bring much cooler daytime temperatures, increased clouds,
and chances for showers and possibly a thunderstorm back to the
region next week. Though there is still a fair bit of uncertainty
as the track of these cut off lows can be quite challenging to
predict.

Main changes overnight were to add some slight chances for showers
Tuesday night into Wednesday, mainly in the Sierra where the best
agreement in models currently resides, but this may need to be
expanded into much of NW Nevada if the current forecast pattern
holds. Overall precipitation is looking fairy light, but there could
be some heavier showers as instability increases as this cold low
pressure system drops into the spring-time temperatures of the
region. With this increase in instability we could also see some
thunderstorms developing.

The low pressure could hang over the Great Basin through the end
of the week with cooler temperatures and continued chances for
showers but uncertainty remains high how quickly the low pressure
moves eastward. -Zach

&&

.AVIATION...

Widespread VFR conditions with a few passing high clouds. Westerly
afternoon breezes peaking 15-25 kts today and Saturday from
approximately 20z-03z each day. KTVL to remain southerly due to
terrain channeling. Otherwise, winds will be light and terrain
driven. Winds will shift to ENE Sunday, but will also be weaker with
peak sustained speeds generally around 10 kts. -Dawn

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

Nearby

Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.